Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Venlafaxine 75mg tablets ingredients

I had been taking Venlafaxine ER 150mg capsules (2 each am) for about 10 years. Recently, my dr. switched me to Venlafaxine 75 mg tablets (3 per day). Ever since, I have had hives and can't get rid of them. Recently went to dermatologist and after testing, found out I am allergic to cows milk and egg whites. I have eliminated both from my diet, but still have hives, with new breakout areas every day.
I am beginning to suspect the cause of my hives is the Venlafaxine 75mg tablets. Do the ingredients possibly contain any form of cows milk or eggs?
2 Responses
Avatar universal
Can I ask why your Dr made the change? Was it his idea, or did you feel like you needed it?
We don't know what fillers they use in these meds. I would ask my pharmacist.
Do the pills look the same, or did your pharmacy switch companies? I get one of my medications at 2 different pharmacies. They're the exact same medication and the exact same dose but they look completely different at one pharmacy. And one pill is bigger than the other so I know it has more fillers in it.  
So, I am thinking it's the fillers in your meds or the increase is causing your symptoms. Talk to both your Dr and your pharmacist. Ask if you can get a read out of what's in your medication. If it contains no animal products then you may have to go back down to 150 mgs to see if that helps.
I really hope you get this figured out soon. If you can go to the pharmacy today to see about getting a read out that would be great. Ask while you're there if you can take Benadryl to help with the hives until you can see your Dr.
Avatar universal
It's certainly possible, but almost every human is allergic to dairy and it doesn't generally manifest itself in hives -- it's usually digestive problems and, long-term, immune system problems.  With eggs, the problem could be sulphur, and there could be sulphur in your new supplement -- it's a common allergen and more likely to cause hives, but my guess is, you've eaten a lot of eggs in you life and a lot of dairy and never gotten hives from it.  It's just common sense that if you add something new in your life and you get something new that bothers you, it's probably the new thing.  Also realize you're taking a lower dose now than you were before -- you were taking 300mg a day and now you're taking 225mg.  That can cause a withdrawal problem, as Effexor is one of the most difficult meds to stop taking and has to be done carefully.  Hives, though, aren't a withdrawal symptom, and the mg difference might not be as great as it sounds -- extended release pills often mean expensive toilet water, though that's less common with pharmaceuticals than with vitamins or supplements.  That's because the pill goes to your digestive system and from there to your bloodstream, but it's always possible before the pill is finished releasing slowly its contents you will evacuate it.  But my guess is, Remar has answered your question -- you're on a generic, and there are several companies that make generics.  Sometimes they don't have the same quality as the brand name so you get less in your system, and sometimes different companies use different additives.  The easiest way to tell is to either try the same med from a different generic manufacturer, or to go back on your old med; if in either case the hives go away and don't come back you'll know what the problem was, and you already know from your own history eggs and dairy don't give you hives.  
2 Comments
I guess I should add, it could also be something you're eating to replace the dairy and eggs you used to eat. It could be a new item of clothing or bedding.  It could be cologne or perfume of someone you're with a lot.  It could be something in a new restaurant.  But I'd still guess that since you just made this medication change that's the most likely culprit.
And a note to anyone who's following this thread -- pharmaceutical products, including supplements sold by pharmaceutical companies as opposed to health food companies, contain a ton of toxins in them -- the color of the pills, for example.  That's probably toxic coloring agents.  Pharmaceutical companies are not interested in your health, they're interested in our money.  Because their meds have to work somewhat for them to earn money, we can assume they work for some people, but they don't care a whit what they add to the pills that might end up killing us.  Same is true for commercial food companies.  For pesticide manufacturers.  Etc.  We pretty much have to look out for ourselves and force our govts to look out for us, folks.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.